# SDR CA020624005

- Difficulty date: May 8, 2002
- Submitted: September 12, 2002
- Operation: General aviation
- Aircraft: N400GJ
- Make and model: Beech 400BEECH
- Aircraft serial: RJ23
- Engine: Pwa JT15D5
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Blade
- Condition: Bird Strike
- Location: Lt & Rt Engines
- Stage of operation: TO
- How discovered: O
- Nature of condition: C, T, Y
- Precautionary procedure: C

## Discrepancy

(CAN) THE FLIGHT WAS CLEARED FOR DEPARTURE BY AIR TRAFFIC CONTROL. THE FLIGHT CREW DID NOT OBSERVE ANY BIRDS ON OR AROUND THE RUNWAY, AND POWER WAS APPLIED FOR TAKEOFF. AS THE AIRSPEED INCREASED, THE CO-PILOT CALLED 'V1,' AND IMMEDIATELY ALERTED THE PILOT TO THE PRESENCE OF BIRDS. THE BIRDS IMPACTED THE AIRPLANE AND THE PILOT ABORTED THE TAKEOFF. THE AIRPLANE CAME TO A STOP ABOUT 100 FEET PRIOR TO THE DEPARTURE END OF THE RUNWAY. EXAMINATION OF THE AIRPLANE BY A FAA INSPECTOR REVEALED SUBSTANTIAL DAMAGE TO BOTH THE LT AND RT ENGINES. FURTHER EXAMINATION OF THE RT ENGINE REVEALED THAT A FAN BLADE SEPARATED AND PENETRATED THE ENGINE COWLING.  A 2-INCH GAP WAS ALSO OBSERVED BETWEEN THE ENGINE AND THE FUSELAGE.
